# SDR 2016FA0000158

- Difficulty date: January 31, 2016
- Submitted: April 6, 2016
- Operation: General aviation
- Aircraft: N107SD
- Make and model: Amtr LANCAIR360
- Aircraft serial: 871320668F
- Aircraft time: 600 hours, 500 cycles
- Engine: Lyc IO360LYC*
- Engine time: 600 hours, 500 cycles
- Propeller: Hartzl HCF2YR1
- System (JASC): 2460 · DC Power Distribution System
- Part: Regulator
- Part number: AK5506
- Part serial: 477562
- Condition: Inoperative
- Location: Avionics Bay
- Part time: 600 hours, 500 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: H
- Precautionary procedure: H

## Discrepancy

UPON SWITCHING COMMUNICATION FROM 1 RADIO TO ANOTHER, ALL AVIONICS WENT DEAD AND ALL AVIONICS CIRCUIT BREAKERS POPPED OUT.  RECYCLING THE SAME WAS INEFFECTIVE.  SUBSEQUENT INSPECTION FOUND THAT AK-550-6 REGULATED DC TO DC POWER BOOSTER CONVERTER USED TO SUPPLY 28VDC TO THE GNS-430W HAD FAILED IN SUCH A MANNER THAT IT CREATED A OVER VOLTAGE POWER LOOP BACK TO THE 14VDC AVIONICS BUS CAUSING ALL 14VDC EQUIPMENT TO SHORT OUT INTERNALLY.  THE EQUIPMENT CONSISTS OF A KX-155, AK-950 COOLING FAN, GNA-340 AUDIO PANEL, AND GARMIN GTX-320 TRANSPONDER.  ALL OF THIS EQUIPMENT HAS BEEN BENCH TESTED AND FOUND TO BE IRREPARABLE.  THE AK-550-6 HAD MULTIPLE INTERNAL FAILURES AS IT HAS INTERNAL OVERLOAD PROTECTION AND SHORT CIRCUIT PROTECTION CIRCUITS THAT ALSO FAILED.
